Turn on thread page Beta
    • Thread Starter
    Offline

    2
    ReputationRep:
    over the past couple days I keep getting head aches and ive been taking like 2 paracetamols for like the littlest aches in my head and even when I don't have a headache or anything I take them as well and my mates think I'm overdosing is it?
    Offline

    17
    ReputationRep:
    Well, taking painkillers when you have no symptoms of pain will definitely raise a few eyebrows.

    Why do you take them when you don't need them? Your answer to that question is quite important, as paracetamol addiction can occur and can be just as harmful as addiction to narcotic drugs. Read here http://addicthelp.org/addiction-to-p...g-addict-help/.

    It's more likely that you're not actually addicted to them and you're taking them for some other reason. You should know that there are no benefits or rewards to taking paracetamol, other than providing pain relief. Taking them when you have no symptoms of pain literally does nothing besides putting strain on your liver.

    Ultimately you should start by just taking them when you're feeling symptoms of pain. If you can't do that then I'd suggest you stop taking them altogether, as it's possible that your mind is sensitive to forming dependant habits.

    Best of luck!
    Offline

    15
    ReputationRep:
    2 (x500mg) tablets is a quarter of the daily dose and will do you absolutely no harm. To say you’re “addicted” to paracetamol is just bizarre, although I don’t know why you would take them if you don’t have any pain.
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    20
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by Immyalixoxo)
    over the past couple days I keep getting head aches and ive been taking like 2 paracetamols for like the littlest aches in my head and even when I don't have a headache or anything I take them as well and my mates think I'm overdosing is it?
    As long as you are taking it at the stated dose (in terms of number of tablets, how often and how many times) it's totally fine. Make sure you're also drinking a good amount cos that can really contribute to headaches.
    You could see about just taking one though since it's not a full on pain. What you're doing isn't overdosing, but it probably is a bit of overkill.

    If the headaches persist go see you GP to sort out something more long term and check there's nothing causing it. If it's just been for a couple of days though it's probably something like dehydration, stress, not sleeping enough or whatever and just pain management is totally appropriate.
    Posted on the TSR App. Download from Apple or Google Play
    • Thread Starter
    Offline

    2
    ReputationRep:
    (Original post by Kindred)
    As long as you are taking it at the stated dose (in terms of number of tablets, how often and how many times) it's totally fine. Make sure you're also drinking a good amount cos that can really contribute to headaches.
    You could see about just taking one though since it's not a full on pain. What you're doing isn't overdosing, but it probably is a bit of overkill.

    If the headaches persist go see you GP to sort out something more long term and check there's nothing causing it. If it's just been for a couple of days though it's probably something like dehydration, stress, not sleeping enough or whatever and just pain management is totally appropriate.
    I have now also for the first time ever lost my appetite and my headaches still occur and i always feel nauseous I never used to ever but i don't understand what's going on? Thankyou for the advice
    Posted on the TSR App. Download from Apple or Google Play
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 15, 2018
The home of Results and Clearing

2,817

people online now

1,567,000

students helped last year
Poll
Do you want your parents to be with you when you collect your A-level results?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.